Hail, Pawnee
- When
- April 24, 4:50 PM CST
- Where
- Pawnee County, Ralston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.183, -95.350
16 hail, 11 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 4:50 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 550 PM CDT MON APR 24 2006 .MESOSCALE UPDATE... CLUSTER OF STORMS WESTERN OSAGE AND PAWNEE COUNTIES MOVING NORTHEAST INTO SLIGHTLY LESS FAVORABLE AIR DURING THE NEXT HOUR. BETTER INSTABILITY NEAR AN OLD BOUNDARY FROM SOUTH CREEK COUNTY SOUTHEAST INTO OKFUSKEE AND MCINTOSH COUNTY. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 405 PM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS THAT MOVED ACROSS NORTHEAST OKJLAHOMA DURING THE DAY WERE LOCATED OVER NORTHWEST ARKANSAS LATE THIS AFTERNOON. THE STORMS HAD GENERALLY WEAKENED BY LATE THIS AFTERNOON...AND WILL MOVE OFF TO THE EAST OF THE AREA BY EARLY THIS EVENING. MEANWHILE...ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BACK TO THE WEST OF THE AREA ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA AND A COLD FRONT TO THE WEST. THE ATMOSPHERE TO THE WEST REMAINS VERY UNSTABLE...AND THIS COMBINED WITH SUFFICIENT SHEAR SUGGESTS SUPERCELLS WILL BE POSSIBLE INTO THIS EVENING. AS THE EVENING PROGRESSES THE COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY MORNING HOURS TUESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING BEFORE ENDING. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY. LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST INTO THE AREA FROM THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL RESULT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL WNW WAGONER 35.96N 95.37W
04/24/2006 E0.88 INCH WAGONER OK PUBLIC
&&
SAASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT MON APR 24 2006
ARZ029-242215-
SEBASTIAN AR-
452 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 452 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF FORT CHAFFEE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...
WASHBURN AND FORT CHAFFEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG WHITE OAK 36.62N 95.26W
04/24/2006 CRAIG OK PUBLIC
SEVERAL POWER POLES BLOWN DOWN. RAILROAD CROSSING SIGNAL
DAMAGED.
0158 PM HAIL GARFIELD 36.45N 93.97W
04/24/2006 E0.88 INCH BENTON AR PUBLIC
0425 PM TSTM WND DMG VESTA 35.38N 94.04W
04/24/2006 FRANKLIN AR EMERGENCY MNGR
POWER LINES AND TREES DOWN
0440 PM TSTM WND DMG CHARLESTON 35.30N 94.04W
04/24/2006 FRANKLIN AR EMERGENCY MNGR
POWER LINES BLOWN DOWN
&&
SAAPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 W CATOOSA 36.19N 95.80W
04/24/2006 E0.75 INCH ROGERS OK AMATEUR RADIO
145TH E AVE AND PINE
0210 PM TSTM WND DMG 6 E TULSA 36.13N 95.82W
04/24/2006 TULSA OK NWS EMPLOYEE
ROOF DAMAGE TO BUILDING 169TH AND 11TH. DEBRIS BROKE
WINDOWS IN CARS. TREE LIMBS BROKEN.
&&
SAAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL 4 W HOMINY 36.41N 96.47W
04/24/2006 E0.88 INCH OSAGE OK LAW ENFORCEMENT
&&
SAAPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 6 E TULSA 36.13N 95.82W
04/24/2006 TULSA OK NWS EMPLOYEE
ROOF DAMAGE TO BUILDING HIGHWAY 169 AND 11TH. DEBRIS
BROKE WINDOWS IN CARS. TREE LIMBS BROKEN.
&&
SAAThe Tulsa radar (KINX), 19 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
16 hail, 11 thunderstorm wind. Local standard time, as filed.
Nickel size hail fell 3 miles southeast of Westport.
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Baseball size hail fell 3 miles north northeast of Sand Springs.
Tennis ball size hail fell four miles northeast of Owasso or at 161st East Avenue and 96th Street North.
The mesonet site near Wynona recorded a 64 mile an hour wind gust.
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines along Highway 63 between Muse and Talihina.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506583, 5506584, 5506585, 5506586, 5506663, 5506664, 5506665, 5506666, 5506667, 5506668, 5506669, 5506670, 5506671, 5506672, 5507333, 5507334, 5506673, 5507241, 5507242, 5507243, 5507244, 5507245, 5507246, 5507247, 5507248, 5507331, 5507332.